Can low dose hormone birth control cause very tender and enlarged breast?


Q: So my doctor started me on a low hormone BC almost 3 weeks ago and shortly after not only did I miss 4 pills but I was started on a very strong antibiotic. I was told by one nurse it wouldn't effect my birth control and later after it was too late told by the actual doctor the antibiotic could make the pill ineffective. I was sexually active with my husband through this all and no 2nd contraception was used.

I know breast tenderness is a side effect of birth control but I am having really bad breast tenderness on the sides and recently nipples followed by them being enlarged to the point I can't fit my bras or having to adjust them a lot and my veins in my chest are much more visible. What are the chances this is from my low hormone BC?

Thank you.

Symptoms:  Tender sides of breast, sensitive nipples, Breast enlargement and very visible veins running all through my chest.

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon